Hail, Logan
- When
- June 15, 3:37 PM CST
- Where
- Logan County, New Blaine
- Measured
- 1.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 35.280, -93.420
Hail from quarter to golf ball size fell.
A Mesoscale Convective Vortex (area of low pressure aloft formed by previous thunderstorms) interacted with daytime heating to spark a few severe thunderstorms in western Arkansas on the 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A Mesoscale Convective Vortex (area of low pressure aloft formed by previous thunderstorms) interacted with daytime heating to spark a few severe thunderstorms in western Arkansas on the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 2:06 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 PM CDT FRI JUN 15 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WHILE HIGH PRESSURE WILL CONTINUE OVER THE REGION...THERE ARE A FEW SYSTEMS THAT MAY BRING ISOLATED RAIN CHANCES TO THE STATE THROUGH THE SHORT TERM. SCATTERED CONVECTION MOVED ACROSS WESTERN ARKANSAS THIS MORNING...BUT AS THE OUTFLOW MOVED INTO SOUTHWEST ARKANSAS... ACTIVITY DISSIPATED RATHER QUICKLY. ANOTHER SYSTEM IS CURRENTLY OVER SOUTHEAST OKLAHOMA...WITH ISOLATED CONVECTION ACROSS FAR SOUTHWEST ARKANSAS. HAVE KEPT SMALL POPS FOR THE SOUTHWEST/SOUTHERN COUNTIES THROUGH MID EVENING...BUT NOT EXPECTING MUCH IN THE WAY OF CONVECTION OR QPF. THE NEXT SYSTEM WILL MOVE ACROSS MISSOURI SATURDAY NIGHT INTO SUNDAY. WHILE MUCH OF THE RAINFALL WILL REMAIN NORTH OF THE STATE...HAVE ADDED SMALL RAIN CHANCES ACROSS NORTHERN ARKANSAS. GUIDANCE HAS CONTINUED TO HINT OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST SUNDAY INTO MONDAY...AND MOVING NORTH TOWARDS THE TOLEDO BEND AREA OF TEXAS AND LOUISIANA. HAVE KEPT RAIN CHANCES JUST SOUTH OF THE AREA...BUT DID INCREASE CLOUD COVER ACROSS THE SOUTHERN COUNTIES MONDAY INTO MONDAY NIGHT. THIS SYSTEM DOES BEAR WATCHING IN THE COMING DAYS. && .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED RANGE LOOKS VERY SIMILAR TO THAT OF THE PREVIOUS FEW DAYS...WITH SURFACE AND UPPER RIDGING TO THE EAST OF THE REGION. THIS WILL KEEP WARM TEMPERATURES AND HIGH HUMIDITY OVER THE REGION. RAIN CHANCES WILL BE NEGLIGIBLE...WITH MAYBE AN ISOLATED AFTERNOON/ EARLY EVENING STORM POSSIBLE AT TIMES. A FRONT WILL APPROACH THE REGION BY FRIDAY. IF THE RIDGING BREAKS DOWN...THE FRONT MAY ACTUALLY MAKE IT INTO THE AREA. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT FRI JUN 15 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 430 PM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS MAINLY OVER THE WESTERN HALF OF ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IF ANY SEVERE STORM DOES DEVELOP LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. AFTER SUNSET...ANY STORM WILL GRADUALLY WEAKEN AND DISSIPATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONLY AN ISOLATED MAINLY AFTERNOON TO EARLY EVENING THUNDERSTORM WILL BE POSSIBLE. THE OVERALL THREAT OF ANY STRONG TO SEVERE STORM WILL BE VERY LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 333 PM CDT FRI JUN 15 2012 ARZ030-038-152120- LOGAN AR-YELL AR- 333 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL AND CENTRAL LOGAN COUNTIES UNTIL 415 PM CDT... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 13 MILES WEST OF DANVILLE...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MT MAGAZINE... COVE LAKE... BLUE MTN LAKE... WAVELAND... HAVANA... CORLEY... WAVELAND PARK... WALNUT GROVE... QUARRY HEIGHTS... POTATO HILL MTN... MARVINVILLE... LICK CREEK REC AREA... HUCKLEBERRY MTN... GREENFIELD REC AREA... FLOOD MTN... EAST END REC AREA... DRIPPING SPGS REC AREA... CHICKALAH MTN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3528 9368 3521 9341 3499 9353 3505 9372 TIME...MOT...LOC 2033Z 196DEG 8KT 3511 9361 225
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT FRI JUN 15 2012
ARZ021-152200-
JOHNSON AR-
429 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY UNTIL 500
PM CDT...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF EDNA...OR 11 MILES NORTHWEST OF
CLARKSVILLE...MOVING NORTH AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HORSEHEAD LAKE... YALE... UNION CITY...
HUNT... HARMONY... WOLF PEN REC AREA...
WHITE OAK... EDNA... BATSON...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 54.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3552 9371 3567 9371 3569 9359 3546 9353
3547 9372 3552 9372
TIME...MOT...LOC 2129Z 174DEG 4KT 3552 9365
62The Western Arkansas radar (KSRX), 85 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail from quarter to golf ball size fell.
The metal roof of a restaurant was peeled off, with some of the metal ending up in power lines. Some trees were blown down in the area.
A hay barn was blown down, another barn was damaged, and trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377291, 377293, 377294.